MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number HW-038150
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: disposable two-part trocar needle and omnipaque.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a percutaneous nephrolithotomy , using a hiwire nitinol hydrophilic wire guide along with a disposable two-part trocar needle to remove a 3cm renal stone, the teflon portion of the hiwire nitinol hydrophilic wire guide sheared off.The shearing occurred during removal of the hiwire nitinol hydrophilic wire-guide through the needle where resistance was felt.The portion that sheared off was removed within the sheath and the procedure was completed without difficulty.No adverse effects to the patient have been reported as a result of this alleged malfunction.Additional information regarding the patient and event has been requested.No further information is available.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, specifications.The customer returned one.038 hiwire wire guide for investigation.The device was received inside the coiled protective coil.The coil appears to have been hydrated.Visual observation confirmed the wire guide has been damaged.The device was returned to the supplier for investigation.The supplier¿s investigation summary follows: the specimen presents an overall length of 150.40cm and a finished diameter of.03645¿ to.03695¿.A gage bushing certified to be.0380¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After wiping the wire with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appears visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The specimen presents cut/skive damage to the polymer jacket material, in a proximal to distal orientation beginning 16.5cm from the distal tip with jacket material removal exposing the distal 16.35cm of the metallic core wire.Microscopically, the specimen coating appears to be worn and abraded, consistent with clinical use.Except where noted, the specimen device appears visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested and was determined to be acceptable.As noted above, the specimen presents cut/skive damage to the polymer jacket material, in a proximal to distal orientation beginning 16.5cm from the distal tip with jacket material removal exposing the distal 16.35cm of the metallic core wire.The damage, as presented, appears consistent with the complaint narrative.As indicated in the device instructions for use (dfu) precautions: ¿ when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.The report of damage was confirmed, however the cause could not be established, although it is possible that clinical factors may have impacted the event.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8218678
Report Number1820334-2019-00037
Device Sequence Number11180179
Product Code OCY
UDI-Device Identifier00827002304734
UDI-Public(01)00827002304734(17)210918(10)11064402
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2021
Device Catalogue NumberHW-038150
Device Lot Number11064402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1